MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G13792
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(6) ; phone number: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a torcon nb advantage van schie beacon tip seeking catheter separated during a fistulogram.The catheter was advanced through tortuous patient anatomy by two users.When trying to access the target area, the beacon tip separated at the junction between the beacon tip and the rest of the catheter.A cut down was performed to retrieve the separated piece of the device.It was reported the patient is well.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Correction: b2, h6 (annex e, annex f).Additional information: b5, d4, d9, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided.The procedure was a fistulogram of a left brachiocephalic fistula.The patient had an aneurysmal and tortuous cephalic vein but no identifiable stenosis/occlusion.Access was obtained through a competitor's 4f sheath in the upper arm cephalic vein.The catheter was introduced via a 0.35 soft, angle tipped, glidewire.The procedure was converted to an open operation and venotomy to retrieve the separated device.The patient also required prolonged hospitalization due to the event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 (annex f and annex g).Investigation / evaluation: as reported, a torcon nb advantage van schie beacon tip seeking catheter separated during a fistulagram of a left brachiocephalic fistula.Access was obtained with a 4-french abbott sheath in the upper arm/cephalic vein, and the complaint device was advanced over a 0.035-inch soft, angled-tip wire, through the 4-french sheath.The cephalic vein was reportedly aneurysmal and tortuous; however, stenosis and occlusion were not identified.The catheter, which was reportedly used only briefly, was advanced through the tortuous anatomy by two users.While trying to access the target area, the beacon tip separated at the junction between the tip and the rest of the catheter.An open cut-down/venotomy was performed to retrieve the separated fragment, and hospitalization was reportedly prolonged.No other adverse effects were reported, and the patient is reportedly ¿well¿.Reviews of the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, it was confirmed that the black tip was completely separated from the blue shaft in what appears to be a clean break.There was evidence that the bond site of the tip to the body of the catheter was not manufactured to specification.Dimensional verification confirmed the catheter was 65 cm in length.Cook has concluded that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance in which one device was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [ t_hnb_rev2] supplied with the device states the following in consideration of the reported failure mode: ¿if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ the ifu also states ¿under fluoroscopic guidance, advance the catheter over an appropriately sized wire guide or through an appropriately sized sheath introducer to the intended location.Note: if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ based on the available information, inspection of the returned device, and the results of the investigation, cook concluded that a manufacturing deficiency likely caused this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19831162
Report Number1820334-2024-01005
Device Sequence Number12799613
Product Code DQO
UDI-Device Identifier00827002137929
UDI-Public(01)00827002137929(17)260319(10)15953576
Combination Product (Y/N)N
PMA/510(K) Number
K173289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberG13792
Device Catalogue NumberHNBR5.0-35-65-P-NS-VANSCHIE3
Device Lot Number15953576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/28/2024
10/22/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/06/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.35 SOFT, ANGLE TIPPED, GLIDEWIRE.; ABBOTT 4F SHEATH.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown